Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Womens Problems!


  • Please log in to reply
4 replies to this topic

#1 lizzie

lizzie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 18 December 2007 - 12:09 AM

Hi Everyone, I seem to remember that we covered the topic of vaginal dryness a while back. This has just become a problem for me (due to combination SSc and menopause I think). I'm doing a bit of research before seeing my general practitioner about it and was just wondering if anyone has used/is using vaginal oestrogen (cream or rings), or if they have been warned against using it.

Lizzie

#2 bloominacres

bloominacres

    Bronze Member

  • Members
  • PipPip
  • 10 posts
  • Location:Everett, WA

Posted 18 December 2007 - 04:13 PM

Hi Lizzie,
My gynie just put me back on a low dose estrogen patch as well as using estrogen vaginal cream 3 times a week. I had a hyst 21 years ago and was on hormones until the big hollabaloo about 5 years ago, at which time my FP doctor took me off my hormones. I am sooooo very glad to be back on them even if at a miniscule dose.

The night sweats were the worst, followed by hot flashes during the day as well as vaginal dryness. I went in to the doctor because I was spotting. It was because I had no hormonal support to the vaginal tissues. So far so good and the night sweats are just minies now and no more spotting.

I have not heard of any reason for not being on the hormones with SS.

Warm hugs,
Mary B

#3 Sheryl

Sheryl

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,029 posts
  • Location:Brooklyn, Michigan

Posted 18 December 2007 - 04:29 PM

Hi Lizzie, I used a cream for a couple of months. Two of my doctors told me to discontinue the usage of it. So, I did. Seems like several of my doctors just wanted me to use KY until I no longer needed it. If you feel something is needed for a short peroid try over the counter products first to see if they relieve the problem. If not then use a stronger product if needed. I no longer require any product. So, the problem can and does come and go. Sheryl
Strength and Warmth,
Sheryl

Sheryl Doom
ISN Support Specialist
(Retired) ISN Chat Moderator
International Scleroderma Network (ISN)

#4 Sam

Sam

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 640 posts
  • Location:Delta, Ohio

Posted 19 December 2007 - 04:24 AM

I was just discussing that with my doctor a few weeks ago. They really don't have you take anything like estrogen anymore. I have sjogrens and my doctor gave me a script for evoxac. It has helped me. Plus I use a water based lube. Or you can use KY like Sheryl mentioned. But I think this is something you need to talk to your doctor about. They do have a test to check your hormones or even your thyroid. Sometimes your thyroid can be out of whack and cause you to have symptoms. Well Ihope this helps, and good luck. Sam
Sam

#5 lizzie

lizzie

    Senior Silver Member

  • Topic Starter
  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 19 December 2007 - 12:26 PM

Thanks for the replies. I'm seeing the nice female general practitioner tomorrow. Although I'm not shy and much as I like my rheumatologist I didn't feel that it was something I wanted to discuss with him. He probably feels the same, as although I have dry eyes and mouth , he has never asked about vaginal dryness even though it commonly accompanies the other two. I think he feels safer sticking to discussing vascular and GI issues! :)
Lizzie